MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52276
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the advance 35 lp low profile balloon catheter ruptured during an unspecified procedure.This information was gathered from (b)(4) (report reference number 1820334-2018-03152).When the complaint device was received by the manufacturer, it was noted there were two incomplete devices included in the return packaging.The complaint device from (b)(4) was identified by its separated state, and lack of catheter.The second advance 35 lp low profile balloon catheter received consisted of the a ruptured balloon still in-tact with the catheter portion of the device (reference this report).Upon reaching out to the facility, the physician confirmed that only one balloon ((b)(4)) had ruptured during the procedure, requiring a surgical cut-down to remove the separated distal portion of the device.The treating physician was unable provide any details surrounding the second device.Neither the physician nor the area representative were able to explain why an extra balloon device was included in the packaging.Therefore, no patient harm or adverse effects have been reported regarding the device captured in this report.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation/evaluation: a review of the dimensional verification, complaint history, device history record, documentation, drawing, instructions for use (ifu), manufactures instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device suggested that the device was a pta5-35-135-7-12.0.Further inspection of the device revealed multiple points of shaft damage along the catheter.The balloon material showed circumferential and longitudinal tears.It was also noted that there was a hole in the distal balloon material.The lack of material received suggests that not all the device was returned.The device history record and complaint history could not be reviewed because the product lot number was unknown.However, the device rpn was determined to be pta5-35-135-7-12.0 based off of observation of the returned device.Then upon searching the order history, two g52276 devices were purchased by the customer, from which the two devices were returned.One device was a product from lot number 7979278, which was found to have failed and captured in (b)(4); the other was from lot number 7647481.The product lot number 7647481 was reviewed.One nonrelated nonconformance was noted during production and was scrapped.The work order was determined to be complete and accurate.Furthermore, an ifu is provided with the device, and it is noted that the device is indicated for percutaneous transluminal angioplasty (pta) of lesions in peripheral arteries and obstructive lesions of native or synthetic arteriovenous dialysis fistulae.The instructions include the steps to be taken if the balloon were to rupture and/or lose pressure.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be established.Measures are being conducted to address this failure mode.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.A review of the device history record indicated that the lot met all finished goods release criteria.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8087956
Report Number1820334-2018-03371
Device Sequence Number13858156
Product Code DQY
UDI-Device Identifier10827002522760
UDI-Public(01)10827002522760(17)200609(10)7979278
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2020
Device Model NumberG52276
Device Catalogue NumberPTA5-35-135-7-12.0
Device Lot Number7979278
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2018
Initial Date Received by Manufacturer 11/07/2018
Supplement Date Received by Manufacturer01/10/2019
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1